Functional Analysis and Its Applications

, Volume 42, Issue 2, pp 98–102 | Cite as

Topology of real algebraic curves

  • V. V. KozlovEmail author


The problem on the existence of an additional first integral of the equations of geodesics on noncompact algebraic surfaces is considered. This problem was discussed as early as by Riemann and Darboux. We indicate coarse obstructions to integrability, which are related to the topology of the real algebraic curve obtained as the line of intersection of such a surface with a sphere of large radius. Some yet unsolved problems are discussed.

Key words

geodesic flow analytic first integral geodesic convexity M-curve 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    V. I. Arnold, Mathematical Methods of Classical Mechanics, Editorial URSS, Moscow, 2000.Google Scholar
  2. [2]
    B. Riemann, “Ein Beitrag zu den Untersuchungen über die Bewegung eines flüssigen gleichartigen Ellipsoides,” Abhandlungen der Königlichen Gesellschaft der Wissenschaften zu Gö ttingen, 1860, No. 9, 3–36.Google Scholar
  3. [3]
    D. A. Gudkov, “The topology of real projective algebraic varieties,” Uspekhi Mat. Nauk, 29:4 (1974), 3–79; English transl.: Russian Math. Surveys, 29:4 (1974), 1–79.MathSciNetGoogle Scholar
  4. [4]
    V. A. Rokhlin, “Complex topological characteristics of real algebraic curves,” Uspekhi Mat. Nauk, 33:5 (1978), 77–89; English transl.: Russian Math. Surveys, 33:5 (1978), 85–98.zbMATHMathSciNetGoogle Scholar
  5. [5]
    V. V. Kozlov, “Topological obstructions to the integrability of natural mechanical systems,” Dokl. Akad. Nauk SSSR, 249:6 (1979), 1299–1302; English transl.: Soviet Math. Dokl., 20 (1979), 1413–1415.MathSciNetGoogle Scholar
  6. [6]
    S. V. Bolotin, “Nonintegrability of the problem of n centers for n juvy 2,” Vestnik Moskov. Univ. Ser. I Mat. Mekh., 1984, No. 3, 65–68.Google Scholar
  7. [7]
    I. A. Taimanov, “Topological obstructions to integrability of geodesic flows on nonsimply connected manifolds,” Izv. Akad. Nauk SSSR Ser. Mat., 51:2 (1987), 429–435; English transl.: Math. USSR-Izv., 30:2 (1988), 403–409.MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Steklov Mathematical InstituteRussia

Personalised recommendations